MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382544
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "during placement of iv catheter, flashback obtained and when attempting to advance catheter, the tip broke off and was lodged inside the pt's arm".Additional information 2/19/2026: date of occurrence was (b)(6) 2026.Yes, there was resistance when trying to advance the catheter after getting flashback site was very painful/tender for patient and piece of catheter was palpable at the site, no other symptoms noted the provider attempted to extract the retained tip using sterile procedure with a scalpel and sterile instruments but was unsuccessful.We attempted to use us to locate the retained tip, but this was also unsuccessful.The provider consulted general surgery, but i'm not sure what the follow-up was with that.From my understanding, the following night the patient reported that the pain improved and nothing else was done, but i am not 100% sure.Correct, it was the tip of the plastic catheter.Needle was completely intact.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a damaged catheter was confirmed; however, the root cause could not be determined.One 18g insyte autoguard device was returned for investigation.A microscopic examination revealed a slit in the catheter tubing at the tip.The iv catheter was noted to be intact, and no part of the catheter tubing appeared to be missing.The overall length of the iv catheter was within specification, and the formed tip appeared to be complete.The cause of the slit could not be determined.Due to the evidence of use, it could not be determined with certainty whether the damage originated during manufacturing or during the insertion process.There were no similar complaints for the implicated lot.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24448067
Report Number1710034-2026-00189
Device Sequence Number10307944
Product Code FOZ
UDI-Device Identifier00382903825448
UDI-Public(01)00382903825448(17)280831(10)5261114
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382544
Device Lot Number5261114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown